Authors

SEHER ERDOĞAN1, AHMET YILDIRIM2, NURTEN BAKAN2, AHMET SAMI YAZAR3, ŞIRIN GÜVEN3

Departments

1Department of Pediatric Critical Care, Umraniye Research and Training Hospital, İstanbul,Turkey - 2Department of Anaesthesia and Intensive Care Medicine, Umraniye Research and Training Hospital, İstanbul, Turkey - 3Department of Pediatrics, Umraniye Research and Training Hospital, İstanbul,Turkey

Abstract

Isoniazide is one of the most commonly used medications for the prophylaxis and treatment of childhood tuberculosis. Intake of isoniazide at high doses may cause recurrent convulsions resistant to anticonvulsants, high anion gap metabolic acidosis, lactic acidosis, coma, and rhabdomyolysis in a dose-dependent manner; it may lead to death in untreated cases. Herein, we report a 16-year- old patient who was admitted to emergency department for acute isoniazide intoxication characterized by recurrent seizures, rhabdomyolysis, and metabolic acidosis. Convulsions were taken under control with Midazolam infusion. The patient was hydrated for rhabdomyolysis and alkalinization treatment was given. Pyridoxin which is a spsesific antidot was given intravenously and the patient has been treated successfully. INH-mediated intoxications has recently been on the rise especially in the young. Therefore, the intravenous form of pyridoxine should be found in every emergency department.

Keywords

Status epilepticus, acidosis, intoxication

DOI:

10.19193/0393-6384_2017_6_168